| Model Number |
51514 |
| Medical Device Problem Code |
Incorrect Measurement (1383)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Abnormal Vaginal Discharge (2123)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that the catheter had a larger diameter than usual and was difficult to insert.The patient allegedly experienced pain, vaginal discharge, and self-limited bleeding following use.No medical intervention reported.
Additional Manufacturer Narrative
The reported event was unconfirmed.The visual evaluation noted 5 unopened samples in original packaging.No damage was noted on the exterior of the packaging.The french size was measured on all 5 catheters received and confirmed to be 15fr for all.Outer diameter was found to be within specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the silicone layer on the outer surface of the catheter is impregnated with nitrofurazone.The nitrofurazone elutes into the urethral-catheter boundary producing local anti-microbial activity.Nitrofurazone is not significantly absorbed through the urethra for the period of 12-24 hours.1 warning catheter reuse: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infection.Contraindication do not use in individuals with known sensitivity to nitrofurazone.Precautions general: use of certain antimicrobial agents may allow overgrowth of nonsusceptible organisms including yeast and fungi.If this occurs, or if irritation, sensitization or superinfection develops, discontinue use and institute appropriate therapy.Pediatric use: safety and effectiveness in children has not been established.Pregnancy: pregnancy category c: nitrofurazone has been shown to have an embryocidal effect in rabbits when given in oral doses thirty times the human dose.There are no adequate and well controlled studies in pregnant women.Nursing mothers: it is not known if this drug is excreted in human milk and because of the potential for tumorigenicity shown for nitrofurazone in animal studies, a decision should be made whether to discontinue nursing or to discontinue use of the catheter.Adverse reactions sensitization and generalized allergic skin reaction are known to occur in 1.2% of patients treated with topically administered nitrofurazone.Allergic reaction should be treated symptomatically.2 carcinogenesis, mutagenesis and impairment of fertility nitrofurazone has been shown to produce mammary tumors when fed in high doses to female sprague-dawley rats.The relevance of this to topical use in humans is unknown.Dietary dosage levels of 60 and 30 mg/kg/day shortened the onset time of the typical mammary gland tumors associated with older female rats.These tumors exhibited the same histological characteristics seen in the spontaneously occurring tumors, and were seen only in the female rats.No mammary tumors were seen in rats treated with nitrofurazone orally in the diet for 1 year at levels of approximately 11 mg/ kg/day.Spermatogenic arrest was noted in the male rats in dietary dosages of 30 mg/kg/day and above, after one year on test." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description